question-icon

What Causes White Vaginal Discharge While Having UTI?

default
Posted on Mon, 17 Oct 2016
Question: So was just treated for a UTI Thursday.... and now today im having white creamy discharge is that normal....
doctor
Answered by Dr. Jacqueline Brown (30 minutes later)
Brief Answer:
You may be developing a vaginal yeast infection

Detailed Answer:
Hello, and I hope I can help you today.

Unfortunately, it is quite common to develop a vaginal yeast infection after taking antibiotics.

The antibiotics you took for your UTI may have also killed some of the normal healthy bacteria that live in your vagina. These bacteria help prevent the overgrowth of yeast, which is always present in the vagina in small amounts.

Yeast infections are very common and can be treated with over-the-counter products that can be purchased at the drug store. In my experience, 3 and 7 day preparations work better than the one day products. No matter which product you choose, your symptoms typically take a week to resolve completely.

Taking probiotics with the bacteria Lactobacillus can also help to repopulate the vagina with healthy bacteria. It is available in capsules or in some kinds of yogurt.

So in summary, you likely are developing a yeast infection after your antibiotic treatment, which is quite common.

I hope i was able to adequately answer your question today and that this information was helpful. If I can be of any further assistance, please do not hesitate to contact me.

Best wishes,

Dr. Brown
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Jacqueline Brown (26 minutes later)
So i have two more days to take the meds should i start the 7day treatment today are wait for all my meds too be gone.
doctor
Answered by Dr. Jacqueline Brown (1 hour later)
Brief Answer:
It is best to finish the antibiotic to treat the yeast infection

Detailed Answer:
Hello again,

If the discharge is not causing any discomfort it is best to wait until you finish the rest of the antibiotics to begin the treatment. But if you have any itching or feel irritated, which are common symptoms of a yeast infection, then it is ok to start the treatment earlier.

I hope you feel better and that my advice was helpful.

Take care,

Dr. Brown


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Jacqueline Brown

OBGYN

Practicing since :1996

Answered : 1425 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes White Vaginal Discharge While Having UTI?

Brief Answer: You may be developing a vaginal yeast infection Detailed Answer: Hello, and I hope I can help you today. Unfortunately, it is quite common to develop a vaginal yeast infection after taking antibiotics. The antibiotics you took for your UTI may have also killed some of the normal healthy bacteria that live in your vagina. These bacteria help prevent the overgrowth of yeast, which is always present in the vagina in small amounts. Yeast infections are very common and can be treated with over-the-counter products that can be purchased at the drug store. In my experience, 3 and 7 day preparations work better than the one day products. No matter which product you choose, your symptoms typically take a week to resolve completely. Taking probiotics with the bacteria Lactobacillus can also help to repopulate the vagina with healthy bacteria. It is available in capsules or in some kinds of yogurt. So in summary, you likely are developing a yeast infection after your antibiotic treatment, which is quite common. I hope i was able to adequately answer your question today and that this information was helpful. If I can be of any further assistance, please do not hesitate to contact me. Best wishes, Dr. Brown